Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 210, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Oct 26, 2010, 7:26 PM EDT for Jefferson County, Knox County, Sevier County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 7:26 PM EDT (23:26 UTC)
- Expired
- Oct 26, 2010, 7:44 PM EDT
- In force
- 18 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Jefferson County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 7:20 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 26, 7:20 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT TUE OCT 26 2010
.AVIATION...CONVECTIVE SYSTEM CURRENTLY PROGRESSING INTO THE SOUTHERN
APPALACHIAN REGION. ANTICIPATE CONDITIONS TO DETERIORATE TO MVFR
CONDITIONS AS MAIN LINE OF CONVECTION MOVES THROUGH TAF SITES AND
STAY THERE THROUGH EARLY MORNING AS SYSTEM'S PROGRESS SLOWS.
CONDITIONS EXPECTED TO IMPROVE TO VFR BY LATE TOMORROW MORNING.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.
WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Oct 26, 5:17 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT TUE OCT 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Oct 26, 3:25 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
10/26/2010 HAMILTON TN LAW ENFORCEMENT
ONE TREE DOWN.
&&Local storm report, Oct 26, 3:43 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FUNNEL CLOUD 7 S ATHENS 35.35N 84.60W
10/26/2010 MCMINN TN AMATEUR RADIO
SPOTTED ALONG COUNTY RD 750 4 MILES SOUTH OF THE
INTERSECTION OF HWY 30 AND COUNTY RD 750.
&&Local storm report, Oct 26, 4:23 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 4 N PHILADELPHIA 35.74N 84.40W
10/26/2010 LOUDON TN AMATEUR RADIO
SPOTTED ALONG INTERSTATE 75 AT EXIT 72.
&&Local storm report, Oct 26, 5:42 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG SWEETWATER 35.60N 84.47W
10/26/2010 MONROE TN LAW ENFORCEMENT
ONE TREE DOWN.
&&Local storm report, Oct 26, 6:55 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 4 SW HARRISON 35.09N 85.20W
10/26/2010 HAMILTON TN LAW ENFORCEMENT
PUBLIC REPORTED TORNADO ON THE GROUND NEAR HIGHWAY 58
ALONG SHELBORNE DRIVE.
&&
CCARPENTLocal storm report, Oct 26, 7:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
716 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 5 NNE CHATTANOOGA 35.13N 85.22W
10/26/2010 HAMILTON TN EMERGENCY MNGR
TORNADO HIT NEAR SOUTH CHICKAMAUGA DAM WITH DAMAGE TO
CEMENT PLANT, HOMES, MULTIPLE VEHICLES, TREES AND POWER
LINES DOWN. HIGHWAY 153 AND 58 AREA.
&&
CCARPENTThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:33 AM EDT | High Wind Warning | MRX | Blount, Cocke, Monroe, Sevier | 19 hr |
| Oct 26, 2:33 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Oct 26, 2:12 PM EDT | Tornado Warning | MRX | Morgan, Roane | 33 min |
| Oct 26, 2:24 PM EDT | Tornado Warning | MRX | Meigs, Rhea, Roane | 22 min |
| Oct 26, 2:31 PM EDT | Tornado Warning | MRX | Anderson, Campbell | 29 min |
| Oct 26, 2:56 PM EDT | Tornado Warning | MRX | Bradley, Hamilton | 34 min |
| Oct 26, 3:19 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn | 26 min |
| Oct 26, 3:35 PM EDT | Tornado Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe | 40 min |
| Oct 26, 3:57 PM EDT | Tornado Warning | MRX | Marion | 48 min |
| Oct 26, 4:03 PM EDT | Tornado Warning | MRX | Blount, Knox | 42 min |
| Oct 26, 4:10 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Polk | 50 min |
| Oct 26, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Oct 26, 4:24 PM EDT | Tornado Warning | MRX | Bledsoe, Hamilton, Sequatchie | 51 min |
| Oct 26, 4:26 PM EDT | Tornado Warning | MRX | Morgan, Scott | 34 min |
| Oct 26, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 33 min |
| Oct 26, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 60 min |
| Oct 26, 4:54 PM EDT | Tornado Warning | MRX | Meigs, Rhea | 38 min |
| Oct 26, 4:55 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Scott | 35 min |
| Oct 26, 5:03 PM EDT | Tornado Warning | MRX | Campbell, Morgan, Scott | 27 min |
| Oct 26, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 49 min |
| Oct 26, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 60 min |
| Oct 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie | 66 min |
| Oct 26, 6:16 PM EDT | Tornado Warning | MRX | Hamilton, Marion | 44 min |
| Oct 26, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 43 min |
| Oct 26, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 23 min |
| Oct 26, 6:51 PM EDT | Tornado Warning | MRX | Bradley | 39 min |
| Oct 26, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 32 min |
| Oct 26, 7:10 PM EDT | Tornado Warning | MRX | McMinn, Polk | 50 min |
| Oct 26, 7:46 PM EDT | Tornado Warning | MRX | Monroe | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.